Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 27, 2008, 8:49 AM CDT for Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 8:49 AM CDT (13:49 UTC)
- Expired
- Mar 27, 2008, 9:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 8:55 AM CDT | HAIL 0.75 | 3 E Letts, IA | HAIL COVERING GROUND ALONG THE LOUISA MUSCATINE COUNTY LINE. HAIL BEGAN AT 855 AM AND FELL FOR 10 MINUTES. HAIL WAS FOLLOWED BY SLEET AND ROADWAYS ARE COVERED WITH ICE. |
| Mar 27, 9:02 AM CDT | HAIL 0.75 | 3 E Letts, IA | HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 271349 SVRDVN IAC115-139-ILC131-161-271445- /O.NEW.KDVN.SV.W.0007.080327T1349Z-080327T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 849 AM CDT THU MAR 27 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS... SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... NORTHERN LOUISA COUNTY IN SOUTHEAST IOWA... * UNTIL 945 AM CDT. * AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR COLUMBUS JUNCTION...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LETTS AND GRANDVIEW AROUND 855 AM CDT... FRUITLAND AROUND 905 AM CDT... ELIZA AROUND 915 AM CDT... ILLINOIS CITY AROUND 920 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4142 9088 4129 9086 4126 9143 4135 9145 TIME...MOT...LOC 1349Z 259DEG 39KT 4131 9132 $$ HAASE
2 follow-up statements
000
WWUS53 KDVN 271434
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 AM CDT THU MAR 27 2008
IAC115-139-ILC131-271442-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-080327T1445Z/
MUSCATINE IA-LOUISA IA-MERCER IL-
934 AM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER...NORTHERN
LOUISA AND SOUTHWESTERN MUSCATINE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4140 9091 4140 9088 4140 9087 4139 9087
4138 9089
TIME...MOT...LOC 1432Z 259DEG 39KT 4140 9071
$$
ILC161-271445-
/O.CON.KDVN.SV.W.0007.000000T0000Z-080327T1445Z/
ROCK ISLAND IL-
934 AM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN ROCK ISLAND COUNTY...
AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY OVER SOUTH CENTRAL ROCK ISLAND
COUNTY...OR 11 MILES SOUTHWEST OF ROCK ISLAND...MOVING EAST AT 45
MPH.
LAT...LON 4140 9091 4140 9088 4140 9087 4139 9087
4138 9089
TIME...MOT...LOC 1432Z 259DEG 39KT 4140 9071
$$
HAASE000
WWUS53 KDVN 271437
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CDT THU MAR 27 2008
ILC161-271447-
/O.EXP.KDVN.SV.W.0007.000000T0000Z-080327T1445Z/
ROCK ISLAND IL-
937 AM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND
COUNTY EXPIRES AT 945 AM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4140 9091 4140 9088 4140 9087 4139 9087
4138 9089
TIME...MOT...LOC 1437Z 259DEG 39KT 4140 9064
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:30 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 27, 3:30 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT THU MAR 27 2008 .SYNOPSIS... ZONAL FLOW REMAINED OVER THE U.S. AT 00Z. NARROW 100-130KT H3 JET EXTENDED FROM COAST TO COAST OVER THE NRN THIRD OF THE COUNTRY. AN H8 LOW WAS LOCATED OVER NERN CO AT 00Z WITH A WARM FRONT EXTENDING EAST THROUGH NRN MO. AT THE SURFACE AT 06Z LOW PRESSURE WAS OVER SERN CO WITH A WARM STRETCHING EAST THROUGH SRN MO INTO THE LOWER OHIO RIVER VALLEY. MIXED MAINLY STRATIFORM PCPN WAS ONGOING EARLY THIS MORNING ALONG AND NORTH OF THE H8 WARM FRONT FROM NRN NE AND SD E THROUGH NRN IL AND SRN WI. SOME TSRA WAS EMBEDDED IN THE STRATIFORM PCPN OVER NERN NE. THIS MIXED PCPN WAS MAINLY A MIX OF RN/SN OVER NERN IA INTO SRN WI AND NRN IL WITH THE PCPN BECOMING PREDOMINANTLY -SN TO THE WEST OVER NCNTRL IA AND AND SCNTRL MN. TO THE IMMEDIATE SOUTH OF THE H8 BOUNDARY SPOTTY SHRA EXTENDED ACROSS SRN IA AND AND NRN MO WITH SCT TSRA ONGOING FURTHER SOUTH IN SRN AND CNTRL MO CLOSE TO THE SURFACE BOUNDARY. && .SHORT TERM...TODAY AND TONIGHT... WILL USE THE GFS SOLUTION FOR THE NEAR TERM FCST. AS OF 06Z THE GFS HAD A BETTER REPRESENTATION OF THE QPF SINCE 00Z AND WAS THE ONLY MODEL THAT SEEMED TO BE PICKING UP ON THE HEAVIER PCPN OVER NRN NE. THE GFS ALSO HAD A BETTER INITIALIZATION OF THE LOCATION AND STRENGTH OF THE H3 JET...WITH THE OTHER SHORT TERM MODELS PLACING THE CORE A LITTLE N OF THE 00Z ANALYSIS. IT LOOKS CERTAIN THAT A WIDESPREAD PCPN EVENT WILL CONTINUE TO UNFOLD OVER THE NRN 2/3RDS OF THE CWFA TODAY BASED ON WHATS HAPPENING CURRENTLY AND THE EXPECTED INCREASE IN FORCING LATER THIS MORNING AND EARLY THIS AFTERNOON AS THE H8 LOW MOVES THROUGH SRN IA COINCIDENT WITH THE ENTRANCE REGION OF AN H3 JET STREAK SETTING UP OVER THE WESTERN GREAT LAKES. ALSO...SOME TSRA WILL BE POSSIBLE CONSIDERING WHAT IS ONGOING OVER NERN NE THIS MORNING IN THE GRADIENT REGION OF STEEP H7-5 LAPSE RATES...WHICH THE GFS MOVES EAST OVER THE CWFA BY 18Z. EXPECT THE GREATEST COVERAGE AND HIGHER QPF AMOUNTS WILL BE NORTH OF I80 WITH AMOUNTS/COVERAGE DECREASING TO THE SOUTH. THE BIG QUESTION WILL BE PCPN TYPE OVER THE NRN HALF OF THE CWFA. H8 TEMPS BELOW 0C...STRONG FORCING VIA JET DYNAMICS...LOW LEVEL CONVERGENCE AND FRONTOGENESIS... AND LOW DRY AIR ADVECTION ON INCREASING NE-N SURFACE WINDS THIS MORNING ALL ARGUE FOR MAINLY SN NORTH THIRD. HOWEVER...ALL OF THIS WILL BE COMING TOGETHER MAINLY AFTER SUNRISE. THE LATE MARCH SUN MAY BE STRONG ENOUGH TO WARM THE LOW LEVELS JUST ENUF TO PREVENT A COMPLETE CHANGE OVER. WILL GO WITH THE ASSUMPTION THAT THE FORCING AND ADVECTION OF LOWER DEWPOINTS WILL BE ENUF TO KEEP MOST OF THE PCPN AS SNOW THIS MORNING RESULTING N BANDS OF MODERATE TO POSSIBLY HEAVY SNOW AT TIMES ALONG AND NORTH OF HIGHWAY 30 WITH A RAIN/SNOW MIX ALONG THE I80 CORRIDOR AND ALL RAIN SOUTH. KEPT SNOW FALL AMOUNTS IN THE NORTH IN THE 1 TO 3 RANGE AND EXPECT THIS TO BE MAINLY ON UNPAVED SURFACES. WILL ALSO MENTION IN THE HWO THAT HIGHER AMOUNTS COULD OCCUR WITH THE POTENTIAL EXISTING FOR SOME THUNDER SNOW. ACCUMULATIONS SHOULD DROP OFF QUICKLY TO THE SOUTH WITH LESS THAN AN INCH EXPECTED ALONG I80. FORCING WILL MOVE EAST OF THE REGION LATE THIS AFTERNOON AND THIS EVENING...SO POPS HAVE BEEN TAPERED OFF FROM WEST TO EAST. KEPT SOME LINGERING 20S IN THE SOUTHEAST AFTER MIDNIGHT FOR CONTINUITY. WENT WITH THE COLDER NAM GUIDANCE FOR MINS TONIGHT DUE TO THE STRONG LOW LEVEL CAA EXPECTED BEHIND THE SYSTEM AND THE DISTINCT POSSIBILITY OF SNOW COVER IN THE NORTH. ..DLF.. .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY... WILL WALK OUT LIGHT SNOW/FLURRIES OR A MIX OUT OF THE SOUTHERN CWA FRI MORNING WITH SLIGHT CHC POPS...BUT CHANCES ARE WITH PROGRESSIVE NATURE TO THE SYSTEM THAT MOST EVERYTHING WILL HAVE EXITED THE CWA BY 12Z FRI. EXPECT CLEARING FOR A MOSTLY SUNNY TO PARTLY SUNNY DAY FRI WITH SOME DIURNAL CU POSSIBLE IN STEEP LLVL LAPSE RATES...PLUS THE CHC FOR NORTHEAST LLVL FETCH TO ADVECT SOME LK STRATUS TOWARD THE NORTHEASTERN CWA. EVEN WITH SOME INSOLATION AND MIXING...EXTENT OF COOL THICKNESSES/THERMAL PROFILES SUGGEST WIDESPREAD HIGHS ONLY IN THE MID TO UPPER 40S...OR EVEN COOLER IN THE NORTH WITH LINGERING SNOW COVER FROM THU-THU EVENING. EXTENT OF COOL HIGH PRESSURE AND CAA SUPPORT LOWS FRI NIGHT/EARLY SAT MORNING IN THE LOW TO MID 20S...WITH EVEN SOME UPPER TEENS POSSIBLE IN FAVORED COOL AIR DRAINAGE REGIONS OF THE NORTHERN HALF OF THE DVN CWA. ALTHOUGH THERMAL PROFILES MODERATE ON SAT...COOL START TO DAY AND INITIAL WEAK MIXING REGIME SUGGEST HIGH TEMPS MAY HAVE TROUBLE REACHING MOST OF THE MODEL/GUIDANCE HIGH TEMP VALUES OF LOW TO MID 50S. BUT LATE MARCH INSOLATION WILL HAVE ITS AFFECT...BEFORE LATE DAY CLOUD INCREASE COMMENCES DUE TO PROCESSES OFF TO THE WEST. SPEAKING OF THE PROCESSES OFF TO THE WEST...THE NEW 00Z GFS AND ECMWF IN RELATIVELY GOOD AGREEMENT IN SUGGESTING GULF OF AK WAVE ENERGY CARVING OUT BROAD TROFFINESS OVER THE WESTERN CONUS...WITH WAVE ENERGY THEN TRYING TO EJECT OUT IN BOTH THE NORTHERN STREAM AND SOUTHERN STREAM ACRS THE MID CONUS BY SUNDAY. EXTENT OF WARM MOIST CONVEYOR IN RETURN FLOW UP OFF THE GULF INTO THESE PROCESSES FOR PRECIP GENERATION STILL SOMEWHAT AT QUESTION WITH PHASING/TIMING ISSUES AT THIS POINT...BUT INCREASING POPS BY SAT NIGHT AND ESPECIALLY SUNDAY LOOK IN ORDER. LATEST ROUND OF MODELS ADVERTISE WARM ENOUGH RETURN FLOW FOR MAINLY RAIN SAT NIGHT AND INTO SUNDAY NIGHT...BUT THE FAR NORTH MAY BE CLOSE TO MIX PARAMETERS. WITH ACTIVE WEST-SOUTHWEST FLOW PATTERN SETTING UP OVER THE MID CONUS...THE CWA COULD BE ON FRINGE OF A HEAVY PRECIP MAKING MACHINE DEPENDING ON HOW FAR NORTH OR SOUTH MAIN WAVE PROPAGATION PATHWAY OCCURS OUT OF THE SOUTHERN PLAINS AND UP THE OH RVR VALLEY MON INTO TUE...WITH EVEN SNOW NOT OUT OF THE QUESTION IN THE NORTH ESPECIALLY IF THE COOLER GFS HAS ITS WAY. NO CHANGES TO GRIDS PAST SUNDAY FOR NOW. ..12.. && .AVIATION... IFR TO LIFR CONDITIONS SHOULD DEVELOP THIS MORNING AT KCID KDBQ KMLI AS MIX OF RN/SN CONTINUES TO DEVELOP OVER THE REGION. THE BULK OF THE WIDESPREAD PCPN IS EXPECTED TO STAY NORTH OF KBRL TODAY THEREFORE AT KBRL...ANTICIPATE MAINLY MVFR CONDITIONS AFTER 12Z WITH BRIEF PDS OF IFR POSSIBLE AFTER 15Z. THE 12Z TAFS WILL PROBABLY NOT INCLUDE THE MENTION OF THUNDER...HOWEVER ISOLATED TSRA/TSSN MAY IMPACT KCID KMLI AND KBRL AFT 15Z. PCPN WILL BE DIMINISHING LATE THIS AFTERNOON AND THIS EVENING AND EXPECT CONDITIONS GRADUALLY IMPROVING TO VFR FROM NW TO SE AFTER 00Z. ..DLF.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/12
Hazardous weather outlook, Mar 27, 5:05 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT THU MAR 27 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL BECOME WIDESPREAD OVER THE AREA THIS MORNING INTO THIS AFTERNOON. A MIX OF RAIN AND SNOW WILL CHANGE TO ALL SNOW EARLY THIS MORNING NORTH OF HIGHWAY 30. FROM HIGHWAY 30 SOUTH...THE PRECIPITATION WILL BE MAINLY RAIN...WITH SNOW AT TIMES ALONG THE INTERSTATE 80 CORRIDOR. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS MORNING AND EARLY THIS AFTERNOON SOUTH OF HIGHWAY 30. SOME OF THESE STORMS COULD PRODUCE SOME SMALL HAIL NEAR THE MISSOURI BORDER INTO WEST CENTRAL ILLINOIS. ABOUT 1 TO 3 INCHES OF SNOW...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE BY LATE THIS AFTERNOON OVER NORTHERN SECTIONS...ROUGHLY NORTH OF HIGHWAY 30. MOST OF THE ACCUMULATING SNOW WILL OCCUR ON ELEVATED AND UNPAVED SURFACES. SNOWFALL ACCUMULATIONS LESS THAN AN INCH ON GRASSY AREAS ARE POSSIBLE ALONG THE INTERSTATE 80 CORRIDOR TODAY. THE SNOW AND RAIN WILL GRADUALLY END FROM NORTH TO SOUTH LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A QUIET START TO THE WEEKEND...THE WEATHER PATTERN MAY BECOME MORE ACTIVE IN OR NEAR THE AREA FROM LATE SATURDAY NIGHT INTO EARLY NEXT WEEK. LATEST INDICATIONS SUGGEST THAT THERE WILL BE A CHANCE FOR RAIN AND EVEN SOME THUNDERSTORMS SPREADING INTO PORTIONS OF THE AREA LATE SATURDAY NIGHT AND LASTING INTO SUNDAY. LOCALLY HEAVY RAIN MAY EVEN BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. ANOTHER STORM SYSTEM MAY THEN MOVE OUT OF THE SOUTHERN PLAINS AND AFFECT PORTIONS OF THE AREA AGAIN MONDAY INTO TUESDAY WITH EITHER RAIN...SNOW OR BOTH. SINCE THESE SYSTEMS HAVE YET TO DEVELOP...THERE IS STILL MUCH UNCERTAINTY ON WHERE THE EVENTUAL TRACK OF THE STORMS WILL OCCUR AND WHAT TYPE AND AMOUNT OF PRECIPITATION THEY WILL PRODUCE. STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY ACTIVE WEATHER PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. DLF/12
In the hours before
Special weather statement, Mar 27, 4:12 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 412 AM CDT THU MAR 27 2008 IAZ040>042-051>054-271115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA 412 AM CDT THU MAR 27 2008 ...A MIX OF RAIN AND SNOW BECOMING ALL SNOW THIS MORNING... A MIX OF RAIN AND SNOW WILL CONTINUE TO DEVELOP EARLY THIS MORNING. THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW BETWEEN 7 AM AND 9 AM. ONLY MINOR ACCUMULATIONS ARE EXPECTED THROUGH 9 AM. ANY ACCUMULATIONS THAT OCCUR WILL BE MAINLY ON UNPAVED AND ELEVATED SURFACES. A PERIOD OF HEAVIER SNOW IS STILL EXPECTED OVER THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BY THE TIME THE SNOW TAPERS OFF LATER THIS AFTERNOON. DLF
Special weather statement, Mar 27, 4:14 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT...RESENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 414 AM CDT THU MAR 27 2008 IAZ040>042-051>054-271130- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA 414 AM CDT THU MAR 27 2008 ...A MIX OF RAIN AND SNOW BECOMING ALL SNOW THIS MORNING... A MIX OF RAIN AND SNOW WILL CONTINUE TO DEVELOP EARLY THIS MORNING. THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW BETWEEN 7 AM AND 9 AM. ONLY MINOR ACCUMULATIONS ARE EXPECTED THROUGH 9 AM. ANY ACCUMULATIONS THAT OCCUR WILL BE MAINLY ON UNPAVED AND ELEVATED SURFACES. A PERIOD OF HEAVIER SNOW IS STILL EXPECTED OVER THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BY THE TIME THE SNOW TAPERS OFF LATER THIS AFTERNOON. DLF
Special weather statement, Mar 27, 7:42 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 742 AM CDT THU MAR 27 2008 IAZ040>042-051>054-ILZ001-002-007-271600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT... MOUNT CARROLL 742 AM CDT THU MAR 27 2008 ...SNOW IS SPREADING OVER THE AREA... SNOW WAS FALLING ALONG AND NORTH OF HIGHWAY 20 THIS MORNING. TO THE SOUTH...TO HIGHWAY 30...PATCHY LIGHT RAIN MIXED WITH SNOW WAS OCCURRING. THE SNOW WILL GRADUALLY SPREAD SOUTH EARLY THIS MORNING. BY 10 AM...SNOW SHOULD BE FALLING AT MOST LOCATIONS ALONG AND NORTH OF HIGHWAY 30. THE SNOW MAY BE HEAVY AT TIMES AND THERE IS THE POSSIBILITY OF SOME THUNDER SNOW LATER THIS MORNING ALONG THE HIGHWAY 30 CORRIDOR. SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE BY EARLY THIS AFTERNOON. MOST OF THE ACCUMULATIONS WILL OCCUR ON UNPAVED AND ELEVATED SURFACES. HOWEVER...AREAS THAT HAVE BURSTS OF HEAVY SNOW WILL PROBABLY SEE ROADS BECOMING SNOW COVERED AND VISIBILITIES WILL DROP TO NEAR ZERO. THE SNOW WILL BE TAPERING OFF TO FLURRIES DURING THE AFTERNOON. DLF
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.